MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32550
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
The device was oriented on top of the patient with all markers successfully identified.The graft was loaded and advanced with no issues.Then, due to anatomical tortuosity, the device became inverted.They proceeded to correct the inversion by rotating the graft, causing tension and pressure on the trigger wires and graft.The procedure continued per the instructions for use (ifu) supplied with the device.There was no issue unsheathing and no issue cannulating the renals through the fenestrations.When it was time to finish deployment of the graft and remove the trigger wires, the corkscrew tension on the delivery system and trigger wires made it very difficult to remove the first two trigger wires.When attempting to remove the third and final distal trigger wire; the wire broke at the point of the attachment to the trigger wire release mechanism.At this point the graft was still attached via the trigger wire distally.They were unable to locate, grab or visualize the other end of the trigger wire near the delivery handle.The white delivery handle components were disassembled; and they attached a hemostat to the handle end of the trigger wire and carefully pulled, with much force, thus freeing the graft distally from the delivery system.From there they were able to dock the top cap and remove the entire delivery system without further issue.The rest of the procedure was per ifu and without issue.The final run was satisfactory with proper seal and vessel profusion.
 
Additional Manufacturer Narrative
The graft remains implanted in the patient and the delivery system was disposed of by the customer.No part of the device was returned for evaluation.No images were received to assist the investigation.The work order for lot number ac1091712 was reviewed and appears complete and correct, with no evidence that a device non-conformance or deficiency contributed to the reported event.Review of specifications found that a defective product would likely be detected prior to distribution.The instructions for use (ifu) supplied with the device provides instructions for the correct deployment of the graft and lists improper component placement and incomplete component deployment as potential adverse events.The ifu also provides guidance for proper patient selection, stating "access vessel diameter (measured inner wall to inner wall) and morphology (minimal tortuosity, occlusive disease, and/or calcification) should be compatible with vascular access techniques and delivery systems of the profile of a 14 french to 22 french vascular introducer sheaths.Vessels that are significantly calcified, occlusive, tortuous or thrombus-lined may preclude placement of the endovascular graft and/or may increase the risk of embolization/trauma".The mandatory requirement to always review the complaint history, during a complaint investigation, will ensure that trends are constantly monitored.Based on the information available, a definitive root cause could not be established.It is possible that one or more of the following factors may have contributed to the difficulties experienced during the procedure: twisting of device whilst advancing into target deployment area, wire entanglement within the system, tortuosity in trigger wire path within the delivery system, procedural factors, patient factors.
 
Event or Problem Description
The device was oriented on top of the patient with all markers successfully identified.The graft was loaded and advanced with no issues.Then, due to anatomical tortuosity, the device became inverted.They proceeded to correct the inversion by rotating the graft, causing tension and pressure on the trigger wires and graft.The procedure continued per the instructions for use (ifu) supplied with the device.There was no issue unsheathing and no issue cannulating the renals through the fenestrations.When it was time to finish deployment of the graft and remove the trigger wires, the corkscrew tension on the delivery system and trigger wires made it very difficult to remove the first two trigger wires.When attempting to remove the third and final distal trigger wire; the wire broke at the point of the attachment to the trigger wire release mechanism.At this point the graft was still attached via the trigger wire distally.They were unable to locate , grab or visualize the other end of the trigger wire near the delivery handle.The white delivery handle components were disassembled; and they attached a hemostat to the handle end of the trigger wire and carefully pulled, with much force, thus freeing the graft distally from the delivery system.From there they were able to dock the top cap and remove the entire delivery system without further issue.The rest of the procedure was per ifu and without issue.The final run was satisfactory with proper seal and vessel profusion.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
Manufacturer (Section G)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS   QLD 4113
Manufacturer Contact
meena harish
95 brandl street
eight mile plains
brisbane QLD 4-113
AS   QLD 4113
MDR Report Key13529750
Report Number9680654-2022-00002
Device Sequence Number20031754
Product Code MIH
UDI-Device Identifier10827002325507
UDI-Public(01)10827002325507(17)241130(10)AC1091712
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberG32550
Device Catalogue NumberZFEN-P-2-36-137-R
Device Lot NumberAC1091712
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/26/2022
Supplement Date Received by Manufacturer01/26/2022
Initial Report FDA Received Date02/14/2022
Supplement Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient SexMale